MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 40/+7, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 40/+7, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 12/25/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 13.5 extended offset; item#00771101320; lot#62258721.Shell with cluster holes porous 60 mm o.D.Size mm for use with mm liners; item#00875306001; lot#62824490.Neutral liner 40 mm i.D.Size mm for use with 60 mm o.D.Size mm shell; item#00885101440; lot#62229676.Bone screw self-tapping 6.5 mm dia.25 mm length; item#00625006525; lot#62793475.The manufacturer did not receive surgical reports for review.X-rays were received and will be reviewed as a part of ongoing investigation.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision due to dislocation.
 
Additional Manufacturer Narrative
Additional information which was received on jul 04, 2020.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additional: a2, b5, g4, g7, h2, h10.The manufacturer received surgical reports which will be reviewed as part of ongoing investigation.Should additional information become available and/or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: product was implanted on (b)(6) 2014 and was revised on (b)(6) 2015 due to dislocation 15 days post implantation.Harm: s3 - dislocation.Hazardous situation: implant is implanted with an incorrect orientation, placement or alignment without correction before completing implantation.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Revision report, dated (b)(6) 2015: diagnosis: right total hip arthroplasty with significant leg length discrepancy.Indication: patient had hip replacement one month ago, which was short from the beginning and has shortened further over time until it dislocated, most likely due to the leg length discrepancy.Description of procedure: incision through previous opening.The leg is 2 cm short.The preoperative x-ray shows abnormality on the acetabular side from superior reaming.The cup, liner, and head were replaced.The stem was firmly fixed and left in-situ.Closure.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: product was implanted on (b)(6) 2014 and was revised on (b)(6) 2015 due to dislocation 15 days post implantation.Medical records reviewed by a health care professional.Review of the available records identified that the patient underwent an initial right total hip arthroplasty on (b)(6) 2014.Zimmer biomet components were implanted without complications.The patient dislocated on (b)(6) 2014 and underwent a revision procedure on (b)(6) 2015 due to failed hip arthroplasty.During the procedure, significant leg length discrepancy of 2cm was found.Pre-operative imaging indicated abnormality on the acetabular side due to superior reaming.The cup, liner, and head were replaced with new zimmer biomet products.No other findings related to the event were noted.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Based on the received information it is likely that an inappropriate restoration of the joint due to inappropriate offset led to the dislocation; nevertheless, an exact root cause could not be identified.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 40/+7, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10178470
Report Number0009613350-2020-00269
Device Sequence Number19545766
Product Code LZO
UDI-Device Identifier00889024430426
UDI-Public00889024430426
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue Number00-8775-040-04
Device Lot Number2702047
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/04/2020
12/08/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/16/2020
12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight104